The adverse effects of vitamin E include diarrhea, fatigue, headache, weakness and stomach cramps, according to WebMD. It also increases the chances of death for sufferers of stroke and heart attack. However, vitamin E typically causes adverse side effects only when an individual takes it in excessively high doses.
Vitamin E is a type of vitamin that is soluble in fat and is necessary for the normal functioning of the body organs, as well as for the disruption of the body's cell-damaging processes, notes WebMD. People acquire vitamin E through eating foods such as vegetable oils, meat, fruits, vegetables and eggs. Poultry and cereals are also rich in vitamin E. Aside from curing vitamin E deficiency, it helps in treating conditions such as diabetes, central nervous system disorders such as Alzheimer’s disease, and respiratory infections. Additionally, people use vitamin E as a preventive measure of heart diseases, pregnancy complications and skin aging.
Vitamin E may cause interactions with other medications such as antiplatelet drugs, statins, warfarin and niacin, explains WebMD. For instance, an individual who takes vitamin E along with warfarin has increased chances of bruising and bleeding, hence a change in warfarin dosage may be necessary for such a person. It also exposes an individual to bruising and bleeding if it interacts with antiplatelet drugs, including ibuprofen, aspirin, heparin and diclofenac.